MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / ANGIOVAC; CATHETER, CANNULA & TUBING, CARDIOPULMONARY

ANGIODYNAMICS ANGIODYNAMICS / ANGIOVAC; CATHETER, CANNULA & TUBING, CARDIOPULMONARY
Model Number 25194
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Exsanguination (1841)
Date of Event 12/21/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
It was reported that the disposable device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.This medwatch is not to report a device malfunction, but to report an adverse patient effect post procedure.There was no report of a device malfunction or patient complication during the procedure.Reference (b)(4).
 
Event or Problem Description
An angiodynamics representative reported the following event in which an angiovac was being used.Per the representative, "called to hospital for a clot in transit case.Patient began to decompensate when they laid her flat and intubated her (70s) we proceeded with angiovac (fem/fem) and were on pump for 4 minutes and successfully removed the large, 7 inch piece of clot.We returned the blood to the patient and ended the angiovac portion.The doctor then used another medical device (inari flowtriever) to go after the pe and the patient's sats dropped more (50s) and they began chest compressions.The patient did not improve so the surgeon decided to open the chest and do an open, pulmonary embolectomy.I stayed for a couple hours.They were still working when i left." additional information provided reported the patient expired.The reported device is not available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
This medwatch is not to report a device malfunction, but to report an adverse patient effect post procedure.There was no report of a device malfunction during the procedure.The customer's reported complaint description cannot be confirmed due to the nature of this patient adverse event; there were no reports of angiovac device malfunction during the procedure.No sample was returned for evaluation.A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications labeling review: the angiovac cannula sample was not returned for evaluation since there was no reported device malfunction during the procedure.Directions for use is provided with this device and contains the following statements: warnings selection of the patient as a candidate for use with this device and for such procedures as it is intended is the physicians' sole responsibility.The outcome is dependent on many variables including, patient pathology, surgical procedure, and perfusion procedure/technique.The benefits of use of this device must be weighed against the risks including risks of systemic anticoagulation and must be assessed by the prescribing physician.As with all medical devices, this device and ancillary equipment are to be used by trained physicians only.Specifically, this device is to be used only by medical personnel experienced with initiating and monitoring extracorporeal bypass and by physicians trained and experienced using surgical and/or percutaneous (seldinger) vascular access techniques.Adverse events this device, as do all extracorporeal blood vessel devices, has possible side effects, which include but are not limited to infections, blood loss, thrombus formation, embolic events, vessel, ventricular or valvular damage and complications of percutaneous or surgical insertion techniques.These may occur if the instructions for use are not followed.Possible complications include those normally associated with large bore surgical and/or percutaneous vessel catheterization/cannulation, anticoagulation, extracorporeal circulation and application of intravascular introducer systems which include but are not limited to: death.Pulmonary embolism (pe).Arrhythmias.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
ANGIODYNAMICS / ANGIOVAC
Common Device Name
CATHETER, CANNULA & TUBING, CARDIOPULMONARY
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
MDR Report Key11182940
Report Number1317056-2021-00007
Device Sequence Number11711035
Product Code DWF
UDI-Device IdentifierH965251940
UDI-PublicH965251940
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number25194
Device Catalogue Number25194
Device Lot Number5580934
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2020
Supplement Date Received by Manufacturer12/21/2020
Initial Report FDA Received Date01/17/2021
Supplement Report FDA Received Date01/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age73 YR